MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C93E
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the endovascular treatment of a 55mm abdominal aortic aneurysm.It was reported that during the index procedure, the main body bifurcate stent graft implanted.The physician then proceeded to cannulate the contralateral limb.It was reported that after a few attempts to cannulate, the guide wire advanced up into the bifurcate stent graft and this was confirmed by pigtail flush.A retrograde type sheath injection was injected through the left sheath and a16x16x93 endurant limb was advanced into the bifurcated graft and was thought to be advancing in the contralateral side.After completing this deployment, the physician began to proceed with completing the deployment of the ipsilateral limb of the bifurcate stent graft, when it was noticed the the ipsilateral limb had auto- deployed.The physician then proceeded to remove the delivery system of the bifurcate and began using another retrograde sheath injection from the left groin.Another limb 16x 13 x 124 was chosen and while deploying, it was noticed that the left limb proximally looked abnormal and following completion of oblique projections from a fixed x-ray unit, it was found that this limb had deployed in the ipsilateral side of the bifurcate and not the left contralateral limb as originally thought.It was confirmed it that etlw1616c93e was the only device that was inaccurately deployed during the procedure.As a result, the physician decided to implant an aui stent graft into the patients right side extending into the bifurcate graft.The patients left common iliac artery was then occluded by the physician and a right to left fem-fem bypass was performed.As per the physician the cause of the event was misinterpretation of the x-ray imaging that were confirming the cannulation of the gate.No additional clinical sequalae were provided and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key10249167
Report Number9612164-2020-02488
Device Sequence Number2577092
Product Code MIH
UDI-Device Identifier00643169467569
UDI-Public00643169467569
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberETLW1616C93E
Device Catalogue NumberETLW1616C93E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR